Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nobody122002

Negative reaction to Accutane.

New Member

Group: Members

Joined: 2-May 08

I'm a 25 year old male and have had problems after taking accutane. I've scoured the internet looking for people who experienced a similar problem but haven't found much. Here's the story:

I'd taken various antibiotics for years for my acne which I would describe as being moderate occasionally severe. The antibiotics never really worked that well so when I was 22 I went on my first course of accutane. The course was 80mg for 4 months and the acne cleared excellently. I experienced few side effects other than dry skin and a couple of nosebleeds.

For the first two months after finishing the course I would get a few spots but they would come and go quickly. However, two months after finishing the course of accutane I went to bed with a few bigger spots than usual on my jaw line and woke up the next day to find a large number of cysts on my jaw line with acne spreading up my cheeks and chin. Over the next 48 hours my skin became the worst it had ever been with painful acne covering my face and neck. I had never experienced anything like this pre-accutane.

I quickly made an appointment with my dermatologist and was put on a second course of accutane 80mg for 6 months. This cleared the acne, again with no major side-effects, although I was left with a lot of scarring from the prior outbreak. Within two weeks of finishing this course I began getting painful and itchy spots on my scalp and along my hairline, this was an area I’d never had problems with pre-accutane. The acne on my face has returned but is moderate with no cysts (yet).

I've been offered a third course of accutane but have turned this down, as it seems to me that I've had a negative reaction to accutane and it causes me more problems with my skin, so I'm back on the antibiotics. I've seen four different dermatologists and they seem pretty stumped.

Has anyone else has experienced anything like this?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×